Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 17, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 12, 1997, 10:40 PM CDT for Archer County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1997, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 13, 1997, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Archer County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3593 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 130342
FFWOKC
TXC009-130645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1040 PM CDT THU JUN 12 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 145 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHERN TEXAS
ARCHER
INCLUDING THE FOLLOWING LOCATIONS
ARCHER CITY...LAKE KICKAPOO AND WINDTHORST
DOPPLER RADAR ESTIMATES THAT OVER THREE INCHES OF RAINFALL HAS OCCURRED
OVER CENTRAL ARCHER COUNTY OVER THE PAST HOUR. THE STORM PRODUCING THE
HEAVY RAINFALL IS MOVING VERY SLOWLY TO THE SOUTHEAST.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.
MMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 9:45 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 12, 9:45 PM CDT, 55 minutes before
FPUS3 KOKC 130245 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT THU JUN 12 1997 WE HAVE TWO AREAS OF SVR THUNDERSTORMS ACRS THE FCST AREA THIS EVENING. A SMALLER ONE OVER THE N TX CNTYS WITH SVR WX CONFINED MAINLY TO BAYLOR...WICHITA AND ARCHER CNTYS. A LARGER AREA OF SEVERE THUNDERSTORMS IS CURRENTLY OVER NORTHWEST OK WITH THE STMS INHERITED FM THE TX PNHDL. THIS AREA SEEMS LIKE IT IS DVLPG INTO AN MCS WITH UPR 60/LWR 70 DEG DWPTS AND LLJ FEEDING INTO IT. UPR S/WV OVR NE NMEX AND JET MAX HEADED THIS WAY WILL ONLY AID FURTHER TSTM DVLPMT. DID AN UPDATE ARND 9 PM TO ADD A FEW SVR STMS TO CNTL ZNS WITH HI DWPT AIRMASS STAYING OVR THE AREA. TEMPS AND WINDS LOOK GOOD FOR NOW SO WL NOT MAKE ANY CHANGES FCSTID = 17/MMT .OKC... OK...TORNADO WATCH UNTIL 1 AM ZNS 009>011-014>016-021-022-033>037. TX...TORNADO WATCH UNTIL 1 AM ZNS 083>089.
In the hours before
Local storm report, Jun 12, 9:05 PM CDT, 1 hour 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0832 PM LAKE KICKAPOO TX 0.75 INCH HAIL
06/12/97 ARCHER
0840 PM 1 NW IOWA PARK TX 1.00 INCH HAIL
06/12/97 WICHITA
MCCLURELocal storm report, Jun 12, 10:08 PM CDT, 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1008 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM 1 SW BUFFALO OK 58 MPH WIND GUST, MEASURED
06/12/97 HARPER OKLAHOMA MESONETWORKLocal storm report, Jun 12, 10:13 PM CDT, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1008 PM CDT THU JUN 12 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 PM 1 SW BUFFALO OK 58 MPH WIND GUST, MEASURED
06/12/97 HARPER OKLAHOMA MESONETWORKThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 46 min |
| Jun 12, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 46 min |
| Jun 12, 8:35 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 40 min |
| Jun 12, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 64 min |
| Jun 12, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 63 min |
| Jun 12, 10:33 PM CDT | Tornado Warning | OUN | Archer | 27 min |
| Jun 12, 11:03 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 27 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.